Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 94, NWS Raleigh, NC

July 16, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2013, 7:49 PM EDT for 4 counties in North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2013, 7:49 PM EDT (23:49 UTC)
Expired
Jul 16, 2013, 8:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:05 PM EDTHAIL 11 W New Hill, NCA LARGE QUANTITY OF HAIL FELLL...SOME TO THE SIZE OF QUARTERS. LARGE TREE LIMB DOWN IN THE YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS52 KRAH 162349
SVRRAH
NCC037-085-105-183-170030-
/O.NEW.KRAH.SV.W.0094.130716T2349Z-130717T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT TUE JUL 16 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEW HILL...OR 10 MILES SOUTHWEST OF
  CARY...MOVING SOUTHWEST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DUNCAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3541 7891 3552 7918 3572 7895 3570 7880
TIME...MOT...LOC 2349Z 028DEG 9KT 3567 7891

$$

WSS
3 follow-up statements
226 
WWUS52 KRAH 170004
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE JUL 16 2013

NCC037-085-105-183-170030-
/O.CON.KRAH.SV.W.0094.000000T0000Z-130717T0030Z/
CHATHAM NC-LEE NC-WAKE NC-HARNETT NC-
804 PM EDT TUE JUL 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL HARNETT...SOUTHWESTERN WAKE...NORTHEASTERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEW 
HILL...OR 11 MILES SOUTHWEST OF CARY...MOVING SOUTHWEST AT 10 MPH. 
RADAR INDICATED LARGE HAIL LIKELY WITH THIS STORM.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEMINOLE AND DUNCAN.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3541 7891 3552 7918 3572 7895 3570 7880
TIME...MOT...LOC 0003Z 028DEG 9KT 3566 7893

$$

WSS
468 
WWUS52 KRAH 170016
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT TUE JUL 16 2013

NCC037-085-105-183-170030-
/O.CON.KRAH.SV.W.0094.000000T0000Z-130717T0030Z/
CHATHAM NC-LEE NC-WAKE NC-HARNETT NC-
816 PM EDT TUE JUL 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL HARNETT...SOUTHWESTERN WAKE...NORTHEASTERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEW 
HILL...OR 12 MILES SOUTHWEST OF CARY...MOVING SOUTHWEST AT 10 MPH. 
RADAR INDICATED A STRONG LIKELIHOOD OF LARGE HAIL OCCURRING WEST OF 
NEW HILL OR SOUTH SOUTHWEST OF APEX.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEMINOLE AND DUNCAN.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3541 7891 3552 7918 3572 7895 3570 7880
TIME...MOT...LOC 0015Z 028DEG 9KT 3567 7896

$$

WSS
167 
WWUS52 KRAH 170028
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE JUL 16 2013

NCC037-085-105-183-170038-
/O.EXP.KRAH.SV.W.0094.000000T0000Z-130717T0030Z/
CHATHAM NC-LEE NC-WAKE NC-HARNETT NC-
828 PM EDT TUE JUL 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
SOUTHWESTERN WAKE...NORTHEASTERN LEE AND SOUTHEASTERN CHATHAM
COUNTIES EXPIRES AT 830 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3541 7891 3552 7918 3572 7895 3570 7880
TIME...MOT...LOC 0028Z 033DEG 7KT 3567 7897

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:20 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 16, 7:20 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT TUE JUL 16 2013

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA
THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 225 PM TUESDAY...

THE MAIN CHALLENGE IN THE NEAR TERM CONTINUES TO BE THE RISK FOR
SHOWERS/TSTMS FOR THE REST OF THIS AFTERNOON AND INTO THE EVENING.
LATEST SFC ANALYSIS SUGGESTS A WEAK BOUNDARY AS DENOTED BY THE WIND
SHIFT TO OUR N ACROSS S CNTRL/SE VA...SLOWLY DRIFTING SOUTH.
MEANWHILE...MODIFIED 12Z GSO SOUNDING WITH LATEST SFC OBS SHOWS
PLENTY OF CAPE...HOWEVER IT'S THE DRY AIR ABOVE THE BOUNDARY LAYER
THAT SEEMS TO BE HOLDING BACK CU DEVELOPMENT ATTM ACROSS OUR CWA.
LATEST MESOANALYSIS ALSO SHOWS THE DEEPER MOISTURE TO OUR N/NE.
WHILE THE AFOREMENTIONED WIND SHIFT WILL BE DRIFTING S INTO OUR
NRN CWA THIS AFTERNOON...UNLESS ADDITIONAL DEEPER MOISTURE ADVECTS
SOUTH WITH IT...TSTM ACTIVITY SHOULD BE MODEST IN COVERAGE. GIVEN
THE DRIER AIR...DCAPE VALUES ARE BEGINNING TO EXCEED 1200J/KG...THUS
IF TSTMS DO FORM...THEY'LL HAVE THE POTENTIAL TO PRODUCE BRIEF
STRONG WIND GUSTS. ITS WORTH NOTING THAT THERE'S PLENTY OF VARIATION
IN THE CAMS...WITH THE RAP...HRRR...AND NOTABLE ARW RUNS SHOWING
LITTLE IF ANY SHOWERS/TSTMS ACROSS OUR AREA THE REST OF TODAY...
WHILE NMM RUNS ARE MUCH WETTER AND ROBUST WITH A CLUSTER OF TSTMS
CROSSING THE EASTERN HALF OF THE STATE LATER THIS AFTERNOON AND INTO
THE EVENING. BASED ON CURRENT RADAR/SAT TRENDS...PREFER THE DRIER
SOLUTION FOR CENTRAL NC...THUS WILL CAP POPS THE REST OF TODAY
AROUND SLIGHT CHANCE.

AFTER ANY CONVECTION DISSIPATES LATER THIS EVENING...LOOK FOR PARTLY
CLOUDY SKIES FOR THE REST OF TONIGHT. DESPITE LINGERING DWPTS AROUND
70...FORECAST SOUNDINGS LACK FOG/STRATUS SIGNAL FOR LATE TONIGHT.
LOWS FROM THE UPPER 60S NW TO LOWER 70S SE.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 225 PM TUESDAY...

THE NAM...GFS...AND ECWMF ALL SUGGEST A FAIR AMOUNT OF SHOWER/TSTM
COVERAGE ON WEDNESDAY...PARTICULARLY ACROSS THE WESTERN HALF OF OUR
CWA. HOWEVER GIVEN THE WEAK SYNOPTIC SCALE UPPER FORCING...FORECAST
CONFIDENCE IS A BIT LOWER THAN USUAL FOR THIS TIME PERIOD.
NEVERTHELESS...MODELS AGREE THAT WEAK TROUGH ACROSS THE PIEDMONT
WILL SERVE AS A PRIMARY LOW LEVEL LIFTING MECHANISM...AND GIVEN A
BETTER MOISTURE PROFILE PER LATEST FORECAST SOUNDINGS...IT APPEARS
THAT RAIN CHANCES SHOULD BE BETTER ON WEDNESDAY COMPARED TO
TODAY. FOR NOW WILL STICK WITH 20-40 POPS...HIGHEST WEST. LITTLE
CHANGE IN TEMPS AS SUGGESTED BY LOW LEVEL THICKNESS TIME SERIES...
THUS LOOK FOR HIGHS 91-94. LOWS WEDNESDAY NIGHT 68-73 UNDER PARTLY
CLOUDY SKIES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 210 PM TUESDAY...

THU AND FRI...
UPPER RIDGE UNDERGOES DEAMPLIFICATION AND IS SUPPRESSED SOUTH LATE
THIS WEEK. MEANWHILE...DIURNAL HEATING AND STRENGTHENING OF THE
CORRESPONDING LEE TROF WILL BE A FOCUS FOR ISOLATED TO SCATTERED
CONVECTION... ALONG WITH THE POTENTIAL FOR DIFFERENTIAL HEATING (AND
SUBSEQUENT MIGRATION OF CONVECTION OFF THE EASTERN SLOPES) AND
INLAND SEA BREEZE PENETRATION...DURING PEAK HEATING. PERSISTENT
HEAT-INDUCED TROFFINESS AND ABUNDANT SUNSHINE WILL ALLOW HIGHS TO
REACH MOSTLY LOW 90S EACH DAY.

SAT AND SUN...
MOISTURE ON THE INCREASE IN DEEPER SOUTHWEST FLOW THIS WEEKEND AS WE
TRANSITION TO A BROAD UPPER TROF OVER THE EASTERN CONUS. A WELCOME
COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST... LEADING TO AN
INCREASE IN CONVECTIVE COVERAGE IN THE WEST ON SATURDAY. SHOWERS AND
STORMS WILL BECOME LIKELY ACROSS ALL OF CENTRAL NC BY SUNDAY
AFTERNOON AS THE FRONT SAGS SOUTH...AND POTENTIALLY STALLS ACROSS
THE REGION FOR A DAY OR SO. HIGHS SATURDAY WILL REACH LOW 90S
SOUTHEAST...BUT CLOUDINESS SHOULD BE MORE PREVALENT WEST...ALONG WITH
A FEW SHOWERS...WHICH WILL RETARD MAXES A BIT...UPPER 80S. SUNDAY
WILL BE CLOUDIER STILL...WITH FRONTAL PASSAGE AND ASSOCIATED
SCATTERED TO NUMEROUS SHOWERS STALLING THE DIURNAL CYCLE IN THE MID
80S NORTHWEST TO UPPER 80S SOUTHEAST.

MON AND TUE
SCATTERED...MAINLY DIURNALLY DRIVEN SHOWERS ARE POSSIBLE AGAIN
MONDAY AND TUESDAY...WITH COVERAGE DEPENDENT ON WHERE THE FRONT
STALLS. AT THIS POINT WILL CONTINUE TO GO WITH A SOUTHERN TIER
POSITION...WHICH WOULD PUT THE AREA IN A COOLER REGIME...LOW TO MID
80S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 720 PM TUESDAY...

GENERALLY VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE 24 HOUR
TAF PERIOD. THE EXCEPTION BEING WIDELY SCATTERED THUNDERSTORMS THIS
EVENING. IT APPEARS THAT THE KGSO/KINT AREA SHOULD HAVE THE LEAST
CHANCE OF A THUNDERSTORM (LESS THAN 20 PERCENT). EVEN KRDU/KFAY AND
KRWI HAVE ONLY ABOUT A 30 PERCENT CHANCE OF A THUNDERSTORM THROUGH
AROUND 03Z/WED.

WEDNESDAY... GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF THE
SCATTERED DIURNALLY DRIVEN THUNDERSTORMS. BRIEF PERIODS OF MVFR/IFR
CONDITIONS ASSOC WITH THESE STORMS.

THURSDAY THROUGH SUNDAY... GENERALLY VFR. AN INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE WEEKEND... WITH THE FORECAST
APPROACH OF A COLD FRONT FRONT FROM THE NW.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...NP
SHORT TERM...NP
LONG TERM...MLM
AVIATION...PWB/NP
Hazardous weather outlook, Jul 16, 3:02 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT TUE JUL 16 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170400-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
302 PM EDT TUE JUL 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
BEST CHANCE OF STORMS WILL BE FROM THE TRIANGLE AREA TO THE NORTH
AND EAST. ISOLATED WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS. FREQUENT LIGHTNING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES OVER PORTIONS
OF CENTRAL NORTH CAROLINA WEDNESDAY AND THURSDAY.

In the hours before

Special weather statement, Jul 16, 4:26 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT TUE JUL 16 2013

NCZ021-038-162115-
DAVIDSON-FORSYTH-
426 PM EDT TUE JUL 16 2013

...SCATTERED STRONG THUNDERSTORMS OVER FORSYTH AND DAVIDSON
COUNTIES...

AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
APPROACHING NORTHWEST FORSYTH COUNTY... 5 MILES NORTH OF DONNAHA...
OR 3 MILES SOUTHWEST OF KING... MOVING SOUTH AT 15 MPH. ANOTHER
THUNDERSTORM WAS DEVELOPING NEAR SEDGE GARDEN OR ABOUT 5 MILES
SOUTHEAST OF WINSTON-SALEM. THESE STORMS WERE PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...
PFAFFTOWN... STANLEYVILLE... RURAL HALL... LEWISVILLE. ALSO... SEDGE
GARDEN... WELCOME... ARCADIA AND LEXINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 94 AND 103.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3612 8050 3614 8044 3626 8045 3625 8003
      3575 8006 3584 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3602 8042 3606 8047 3604 8050
      3609 8052
TIME...MOT...LOC 2021Z 002DEG 12KT 3625 8043

BADGETT
Special weather statement, Jul 16, 5:06 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT TUE JUL 16 2013

NCZ021-038-162200-
DAVIDSON-FORSYTH-
506 PM EDT TUE JUL 16 2013

...SCATTERED STRONG THUNDERSTORMS OVER FORSYTH AND DAVIDSON
COUNTIES...

AT 505 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS OVER WESTERN FORSYTH COUNTY. THE STRONGEST STORMS WERE
LOCATED 4 MILES NORTHWEST OF LEWISVILLE... AND OVER DONNAHA...
MOVING SOUTH AT 15 MPH. THE STORMS WERE PRODUCING GUSTY WIND TO 40
MPH... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING. IT APPEARS THESE
STORMS WILL AFFECT US-421 WEST OF WINSTON-SALEM... MAINLY ALONG THE
YADKIN RIVER... AND THE LEWISVILLE REGION.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3612 8050 3614 8044 3626 8045 3625 8003
      3575 8006 3584 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3602 8042 3606 8047 3604 8050
      3609 8052
TIME...MOT...LOC 2106Z 002DEG 14KT 3625 8043

BADGETT
Special weather statement, Jul 16, 7:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT TUE JUL 16 2013

NCZ040-041-077-170000-
CHATHAM-HARNETT-WAKE-
716 PM EDT TUE JUL 16 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
HARNETT...SOUTHERN WAKE AND CHATHAM COUNTIES THROUGH 800 PM EDT...

AT 716 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLY SPRINGS...OR ABOUT 9 MILES SOUTH OF CARY...MOVING SOUTHWEST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FUQUAY-VARINA...
DUNCAN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3570 7870 3544 7875 3558 7905 3559 7905
      3562 7908 3562 7911 3563 7911 3574 7885
TIME...MOT...LOC 2316Z 030DEG 10KT 3564 7884

WSS
Special weather statement, Jul 16, 7:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT TUE JUL 16 2013

NCZ011-028-170015-
EDGECOMBE-HALIFAX-
723 PM EDT TUE JUL 16 2013

...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
HALIFAX AND EDGECOMBE COUNTIES THROUGH 815 PM EDT...

AT 723 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF TILLERY...OR ABOUT 6 MILES WEST OF RICH SQUARE...MOVING SOUTH
AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCOTLAND NECK...
HOBGOOD...SPEED...AND...LEGGETT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3609 7725 3608 7731 3600 7740 3591 7734
      3582 7735 3597 7778 3603 7777 3633 7745
      3630 7741 3627 7741 3624 7737 3622 7738
      3616 7726 3613 7725
TIME...MOT...LOC 2323Z 022DEG 21KT 3624 7738

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:26 PM EDTSpecial Weather StatementRAHDavidson, Forsyth49 min
Jul 16, 5:06 PM EDTSpecial Weather StatementRAHDavidson, Forsyth54 min
Jul 16, 7:16 PM EDTSpecial Weather StatementRAHHarnett44 min
Jul 16, 7:23 PM EDTSpecial Weather StatementRAHEdgecombe52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.